MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENDOTAK RELIANCE G; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)

BOSTON SCIENTIFIC CORPORATION ENDOTAK RELIANCE G; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Model Number 0186
Medical Device Problem Codes Signal Artifact/Noise (1036); Defective Device (2588); Impedance Problem (2950)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this right ventricular (rv) lead exhibited variable impedances and noise.Subsequently, the rv lead was explanted and replaced with a competitor lead.It was suspected that there was some damage to the lead, possible insulation breach, most likely due to the friction caused by the lead rubbing against the generator.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, a thorough evaluation of the lead was performed.Visual inspection revealed no abnormalities, other than induced damage from normal use.The lead was severed near the terminal end, and only the proximal segment of the lead was returned.The setscrew marks were in the correct location on the terminals.Testing was completed to assess lead electrical performance and inner insulation integrity.Measurements throughout these tests were within normal limits.Microscopic inspections of the terminal pin assembly, lead body, and electrode tip found no anomalies.Laboratory testing was unable to reproduce the reported clinical observations and detailed analysis did not reveal any abnormalities other than the induced lead damage from normal use.
 
Event or Problem Description

Brand Name
ENDOTAK RELIANCE G
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key12221667
Report Number2124215-2021-20694
Device Sequence Number2796100
Product Code LWS
UDI-Device Identifier00802526531200
UDI-Public00802526531200
Combination Product (Y/N)Y
Initial Reporter CountryNZ
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/02/2010
Device Model Number0186
Device Catalogue Number0186
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2021
Initial Date Received by Manufacturer 05/24/2021
Supplement Date Received by Manufacturer08/11/2021
Initial Report FDA Received Date07/23/2021
Supplement Report FDA Received Date09/27/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR